Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are redness and pain around urethra symptoms of STD?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9730 Questions

default
Posted on Mon, 25 Aug 2014 in Men's Health
Question: Hello,

About a week and a half ago I mutually masturbated with another male of unknown status (however he did state that he was tested clean, I've just never seen the test results). During this he used his saliva as lubricant but there was absolutely no direct contact with his genitals.

I was a bit wigged out by my stupidity in engaging in this practice and about a day after this incident I began to notice a slight itching in my urethra that comes and goes throughout the day. There is no discharge and only a slight redness around the outside of the urethra. I have not had any sexual contact however have continued to masturbate myself 1X per day since then.

I am curious what the chances are that I have contracted an STD through this contact given that I am having some mild symptoms of a UTI and he used his saliva as lubricant. Is there any reason for me to go get tested (other than peace of mind?) for chlamydia or gonorrhea or is it more likely that I may be showing signs of a non-specific urethritis? (or could this even be more psychogenic?).

I was diagnosed with chlamydia about a year ago and was treated accordingly with Azithromycin. I did have similar symptoms to my current situation about 3 months ago but when I went in for testing the UA was completely clean and no chlamydia or gonorrhea were detected.

Thank you for the help.
doctor
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
It is due to infection and of urethra (Urethritis)

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you had oral sex from a male partner following which you have developed itching ,redness and pain in genital (Urethra)

First of all be rest assured that this is not STD.One acquires STD only through intra vaginal sex with a female partner or through anal sex from a male partner.

Oral cavity of a human being contains plenty of bacterial flora .Your present symptoms are mostly due to infection of your Urethra or due to herpes I infection transmitted through saliva.

Please get following basic tests done to confirm the diagnosis.
1)Routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.
2) Swab test of urethral discharge to rule out Herpes 1 infection.

Please take broad spectrum antibiotics like Cefexine along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water.To keep your urine dilute This will help to control dysuria.

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 28 hours later
Thank you very much for your quick response.

Since he did not put his mouth on my penis but rather spit in his hand and use that as lubricant, does that mean that I can stop worrying about it being a chlamydial/gonococcal infection? I was under the impression that to contract chlamydia you needed to have contact with a mucus membrane that is infected. Can chlamydia live in saliva alone?

I will definitely contact my local physician and get the testing that you suggest. Just to clarify though, I should more expect the result to be along the lines of a non-gonococcal/non-chlamydial urethritis, correct?

Thank you again.

doctor
Answered by Dr. P. T. Patil 5 hours later
Brief Answer:
It is neither Chlamidia nor Gonnorhoea.

Detailed Answer:
Hello
Thanks for follow up.
Both the infections that you have mentioned are acquired through penetrative intra vaginal sex with a infected female partner
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on Azithromycin

doctor1 MD

Hi
I felt something was bitting in my tummy went family doctor he gave me antibiotic and omeprazole end having side effect went in emerency room tested everything from blood, urine, abdomen, and c-scan everything normal but they said I have early chest infinilty so he switch me to azithromycin 5 day been week I feel chest tight when breathing and drinking water stomach become bloated sitting is fine standing and laying feel bloated and tight. Wondering can it be anything serious or there anything I can do at home to heal

doctor1 MD

i have had history of IGA nephropaty las dec 2011 and I took sambong releaf and fish oil in almost 8 months, the bubbles in my urine disappeared and red blood cells count became normal after 1 year so I stopped my sambong and fish oil for 15 days. however last week i found out my urine had a lot of bubbles again and theres presence of erythrocytes in my urine but normal red blood cells. I took azithromycin for 3 days but i do still have the bubbles. I underwent kidney ct scan and ultrasound but its normal. whats wrong with me then?

doctor1 MD

my son had been suffering from fever and sore throat with no coughing. He was administered Azithromycin 200mg once for three days. after 4 days he had a recurrence of fever which didnt rise more than100.4 again the same antibiotis is being given the widal test shows his s-typhi O 1/30 (+) and 1/60 (+) S typhi H is negative is he having typhoid? what is the way to get sure?

doctor1 MD

Background: 30 y.o. female with hx of IBS, chronic abdominal pain (past 7 years). Recently began a course of antibiotics (azithromycin) for bacterial URI. During the course of antibiotics I noticed that intestinal gas now has an extremely offensive, putrid odor: intolerable. Question: Is this related to the antibiotics? Also during this time suffering from constipation (no normal BM in one week). Is it possible that fecal matter is decaying inside large intestine?

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...